MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPINDLE FOR EVOLUTION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH SPINDLE FOR EVOLUTION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.825.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: the weld between the stem of the article and the handle broke.There were no patient consequence.All known information for this complaint is reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 03.825.002, lot: h143326.Manufacturing location: monument, release to warehouse date: oct 28, 2016.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Certificate of compliance received from avalign dated oct 07, 2016 was reviewed and determined to be conforming.Packaging label log was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Product investigation was completed.The weld between the knob and spindle was found to be fractured on the returned spindle assembly.The fracture occurred within the weld and not at the weld interfaces with the knob or spindle components.No issues were detected with the surface finishes adjacent to the weld.There were no apparent issues observed at the fracture surface of the weld under 10x magnification.No other issues were observed to any feature of either component besides cosmetic wear to the shaft consistent with use.The received condition agreed with the complaint description and the complaint was confirmed.Relevant drawings were reviewed during investigation.The complaint condition was confirmed during investigation, as the weld between the knob and spindle was found to be broken.There were no issues during the manufacture of this product that would contribute to this complaint condition.Relevant actions have been launched to investigate this issue.A subsequent revision to the device's drawing improved the weld's strength, reducing the likelihood of this issue.During the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no further corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that after an anterior lumbar interbody fusion (alif) procedure at l4-l5 on (b)(6) 2018, it was noted that the weld between the stem and the handle on the spindle for evolution was broken.Issue was discovered during disassembly of the equipment after the procedure.Procedure was completed with no delay and no consequence to the patient.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.A review of the device history records has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPINDLE FOR EVOLUTION
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8071350
Report Number8030965-2018-58224
Device Sequence Number2124986
Product Code LXH
UDI-Device Identifier07611819542303
UDI-Public(01)07611819542303
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.825.002
Device Lot NumberH143326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer11/01/2018
01/11/2019
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date11/16/2018
01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1